Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 24, 2016, 4:00 PM CDT for Oregon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 4:00 PM CDT (21:00 UTC)
- Expired
- May 24, 2016, 4:31 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
182
WUUS53 KSGF 242100
SVRSGF
MOC149-242145-
/O.NEW.KSGF.SV.W.0060.160524T2100Z-160524T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTON...OR 13
MILES NORTHEAST OF THAYER...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILDERNESS... MYRTLE...
COUCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3650 9153 3677 9132 3676 9112 3650 9113
3649 9135
TIME...MOT...LOC 2059Z 279DEG 37KT 3663 9132
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HATCH1 follow-up statement
138
WWUS53 KSGF 242131
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT TUE MAY 24 2016
MOC149-242141-
/O.CAN.KSGF.SV.W.0060.000000T0000Z-160524T2145Z/
OREGON MO-
431 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9153 3677 9132 3676 9112 3650 9113
3649 9135
TIME...MOT...LOC 2129Z 279DEG 37KT 3658 9091
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:31 PM CDT, 29 minutes earlier.
Area forecast discussion, May 24, 3:31 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Springfield MO 331 PM CDT TUE MAY 24 2016 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue May 24 2016 Storms are currently pushing east across far southern Missouri and the far eastern Ozarks this afternoon. These storms developed along a boundary that is slowly sagging south across the area. This convection will continue to spread east and out of the area by late this afternoon. A few isolated storms may continue across far southern Missouri through sunset but should end quickly this evening. A few strong storms will remain possible across south central MO late this evening, but instability has weakened across the area behind the convection, therefore, the severe risk for this afternoon has all but ended else where. The main risk with these storms will be cloud to ground lightning strikes and heavy rainfall leading to localized flash flooding risk across mainly south central Missouri this afternoon. Much of this evening will be dry across the forecast area. Storms are expected to develop across western Kansas this evening. An unstable air mass will be in place and there should be enough wind shear to produce a complex of storms. Given the expected amount of MUCAPE across Kansas overnight a forward propagating MCS is expected to develop, which would push to the east to east southeast and could push into the area late tonight into Wednesday morning. The question is exactly where the MCS will develop and track, and how far east will the MCS be able to make it. The main risk with this activity will be frequent cloud to ground lightning strikes, locally heavy rainfall, and damaging wind gusts. This activity will end by mid day. Will then have to watch for any lingering outflow boundaries for isolated storms to redevelop Wednesday afternoon, but this should not be widespread with most locations being dry. .LONG TERM...(Wednesday Night through Tuesday) Issued at 330 PM CDT Tue May 24 2016 The upper level low across the southwest U.S. will slowly lift off to the northeast into the plains late this week then through the area this weekend. Periods of thunderstorms will occur as this system approaches from the west. There will be breaks in the rain between rounds but multiple rounds are expected. Thursday may be mainly dry but again will have to watch for outflow boundaries to spread into the area and generate afternoon thunderstorms as instability increases with the heating of the day. Friday into the weekend coverages in storms should be better as the system lifts into the Central Plains then tracks east across the region. There will be a severe risk with this activity Friday into the weekend, with mainly large hail and damaging winds. With multiple rounds of storms expected, a flooding risk will also occur Friday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1238 PM CDT Tue May 24 2016 Outflow from last nights MCS over NE KS moving through SW MO this afternoon. TSRA chances to diminish mid afternoon with MVFR ceilings improving during the late afternoon into this evening. TSRA chances to increase once again late tonight into early Wednesday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Runnels
Hazardous weather outlook, May 24, 11:44 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1144 AM CDT TUE MAY 24 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1144 AM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO SLOWLY TRACK EAST ACROSS PORTIONS OF THE MISSOURI OZARKS THIS AFTERNOON. SMALL HAIL TO THE SIZE OF DIMES AND FREQUENT LIGHTNING WILL BE THE MAIN RISK WITH THESE STORMS. A FEW OF THE STRONGER STORMS WILL HAVE THE POTENTIAL FOR QUARTER SIZE HAIL AND ISOLATED DAMAGING WIND GUSTS THIS AFTERNOON. HEAVY RAINFALL WILL ALSO OCCUR WITH THE THUNDERSTORMS WHICH WILL LEAD TO AN ISOLATED FLASH FLOODING RISK WHERE MULTIPLE STORMS TRACK OVER THE SAME LOCATIONS. STORMS ARE EXPECTED TO END FROM NORTHWEST TO SOUTHEAST BY EARLY THIS EVENING. ADDITIONAL STORMS MAY THEN DEVELOP ACROSS THE PLAINS THIS EVENING AND DIVE SOUTH INTO THE AREA OVERNIGHT INTO EARLY WEDNESDAY MORNING. ADDITIONAL LOCALLY HEAVY RAINFALL AND A FEW STRONG WIND GUSTS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH THIS WEEKEND. THERE WILL BE BREAKS AND DRY PERIODS BETWEEN THE ROUNDS. BUT THUNDERSTORMS CAN BE EXPECTED AT TIMES EVERY DAY/NIGHT THROUGH THE REST OF THIS WEEK INTO THIS WEEKEND. ALONG WITH FREQUENT LIGHTNING...LARGE HAIL APPEARS TO BE THE MOST LIKELY SEVERE WEATHER THREAT FROM THE THUNDERSTORMS. WITH HIGH VALUES OF INSTABILITY AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE...VERY LARGE HAIL MAY BE POSSIBLE WITH SOME THUNDERSTORMS. IN ADDITION TO THE HAIL THREAT...GUSTY WINDS AND A A LOW RISK FOR A TORNADO WILL BE POSSIBLE. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL ALSO BE A CONCERN AS MULTIPLE ROUNDS OF RAIN AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, May 24, 1:49 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT TUE MAY 24 2016
MOZ093-241930-
NEWTON MO-
149 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 230 PM CDT...
AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SAGINAW...OR 7 MILES NORTHWEST OF NEOSHO...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO... SENECA...
GRANBY... DIAMOND...
LOMA LINDA... SAGINAW...
NEWTONIA... STARK CITY...
RITCHEY... RACINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3697 9461 3705 9439 3705 9415 3684 9417
3676 9461 3677 9462
TIME...MOT...LOC 1849Z 238DEG 10KT 3692 9449
HATCHLocal storm report, May 24, 2:19 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FLOOD 4 ESE ALTON 36.68N 91.34W
05/24/2016 OREGON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 2 FEET OF WATER OVER HIGHWAY 160
EAST OF ALTON JUST WEST OF ROUTE CC.
&&
RFRYELocal storm report, May 24, 2:26 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 1 WSW COUCH 36.60N 91.40W
05/24/2016 OREGON MO DEPT OF HIGHWAYS
MODOT REPORTS ROUTE A CLOSED OVER FREDERICK CREEK WEST OF
COUCH DUE TO FLOODING.
&&
RFRYELocal storm report, May 24, 2:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 3 ESE COUCH 36.59N 91.33W
05/24/2016 OREGON MO DEPT OF HIGHWAYS
MODOT REPORTS ROUTE E CLOSED DUE TO FLOODING OVER
FREDERICK CREEK EAST OF COUCH.
&&
RFRYELocal storm report, May 24, 2:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 3 NE RACINE 36.92N 94.48W
05/24/2016 NEWTON MO LAW ENFORCEMENT
POWER POLE REPORTED DOWN BY LAW ENFORCEMENT NEAR THE
INTERSECTION OF IRIS RD AND GOLDFINCH ROAD.
&&
RFRYELocal storm report, May 24, 3:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN WHITE CHURCH 36.85N 91.79W
05/24/2016 M2.00 INCH HOWELL MO CO-OP OBSERVER
CO-OP OBSERVER REPORTED 2 INCHES OF RAIN IN 45 MINUTES.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:27 AM CDT | Special Weather Statement | SGF | Vernon | 33 min |
| May 24, 10:22 AM CDT | Special Weather Statement | SGF | Barton, Jasper | 38 min |
| May 24, 11:56 AM CDT | Special Weather Statement | SGF | Greene | 34 min |
| May 24, 12:03 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| May 24, 1:13 PM CDT | Special Weather Statement | SGF | Stone | 47 min |
| May 24, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 45 min |
| May 24, 1:49 PM CDT | Special Weather Statement | SGF | Newton | 41 min |
| May 24, 2:10 PM CDT | Areal Flood Advisory | SGF | Oregon | 6 hr |
| May 24, 3:05 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 41 min |
| May 24, 3:22 PM CDT | Tornado Warning | SGF | Howell, Oregon | 23 min |
| May 24, 6:39 PM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.